MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR745
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 1/23/2026 d4 batch #: unknown d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: 1.Was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? no, just oozing on every fire 2.How was the bleeding controlled? clip applier, powder, and vistaseal, also sewed back some fat omentum to the staple line 3.How much blood was lost (ml)? na 4.Did the patient require a transfusion? no 5.Could you please provide more details about the type of oozing? not one fire was dry, oozing on every staple line.Not on specimen side unfortunately, one of my patients did bleed.She dropped about 5 g in her hemoglobin and need a two units of blood.She was stable and stayed about 5 days with me and is going home today.Not sure if it's from the staple line or from the harmonic line of where i take down the blood vessels¿ for the harmonic device: what harmonic product code was used? - har745 (i believe) what generator settings were used? -3 5 what is the user¿s experience with the harmonic device? -long time harmonic user 10+ years were there any errors screens during use of the harmonic device? -no did the surgeon experience any issues with the harmonic device during use of the device in the original procedure? -no what tissues or blood vessels was the harmonic device used on? -small gastric vessels did the surgeon observe any bleeding or abnormalities during the case while using either device? -oozing on staple line and throughout procedure was the patient on any additional medication or blood thinners during the procedure? na was a re-operation performed? no if yes, was the source of the bleeding identified? what is the patient¿s current status? out of hospital.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure that there was a lot bleeding/oozing on the staple line.A clip applier was used to stop the bleeding/oozing.There were no adverse consequences reported.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/5/2026.Additional information received: an internal rapid response call was held on (b)(6) 2026, including: pms, sales representatives, engineering, marketing, r&d, medical safety officer, and customer quality.There are a few different issues: issue #1- bleeding/oozing on the staple line, surgeons are now wondering if they should use slr since the staple line is so oozing.Issue #2 - after repeated reloads, the device immediately distal to the articulation joint exhibits decreased positional stability¿ (wavelike movement).Surgeons experience with the device is less than 6 months.5-7 sleeves a week and 2-3 bypasses a week.Been using ethicon products for decades.Surgeons are wondering if they should change their technique.They used to see dry staple lines and stopped using slr and surgical, clip appliers, etc.No complaints or issues until the first issue this year.Patients had to be given blood transfusion due to bleeding (b)(4) , stay an extra 5 days due to bleeding and the end factor starting to wiggle and loosen up.Ethicon engineer went over reasons why the end factor would wiggle a little bit.For (b)(4) the end factor would articulate by itself when putting in another reload.The surgeons always pulse fire the devices.The engineers went over the articulation issues and how we have never seen these issues straight out the package.Went over how the articulation works mechanically.Ethicon went over post market surveillance review.

Brand Name
HARMONIC 700 SHEARS 45CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24162468
Report Number3005075853-2026-00699
Device Sequence Number9029177
Product Code LFL
UDI-Device Identifier10705036035787
UDI-Public10705036035787
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown